Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 143, NWS Omaha, NE

May 23, 20125 counties in Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 23, 2012, 10:42 PM CDT for 5 counties in Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2012, 10:42 PM CDT (03:42 UTC)
Expired
May 23, 2012, 11:30 PM CDT
In force
48 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Boone County, NE, Colfax County, NE, Madison County, NE, Platte County, NE, Stanton County, NE

The radar

The Omaha radar (KOAX), 119 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 4:07 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1035 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1035 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
2387 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

788 
WUUS53 KOAX 240342
SVROAX
NEC011-037-119-141-167-240430-
/O.NEW.KOAX.SV.W.0143.120524T0342Z-120524T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1042 PM CDT WED MAY 23 2012

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN NORTHEAST NEBRASKA...
  NORTHWESTERN COLFAX COUNTY IN NORTHEAST NEBRASKA...
  MADISON COUNTY IN NORTHEAST NEBRASKA...
  PLATTE COUNTY IN NORTHEAST NEBRASKA...
  STANTON COUNTY IN NORTHEAST NEBRASKA...

* UNTIL 1130 PM CDT

* AT 1038 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS 
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
  HAIL. THIS STORM WAS LOCATED NEAR ST. EDWARD...OR 27 MILES WEST OF 
  COLUMBUS...AND MOVING NORTHEAST AT 50 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  MADISON...ALBION...NEWMAN GROVE...ST. EDWARD...LEIGH...
  PLATTE CENTER...MONROE...LINDSAY...CRESTON...HUMPHREY...
  TARNOV AND CORNLEA. 

THIS INCLUDES HIGHWAY 81 BETWEEN MILE MARKERS 113 AND 149.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR 
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4164 9813 4198 9770 4187 9712 4145 9722
      4140 9771 4153 9770 4153 9788 4151 9789
      4151 9801
TIME...MOT...LOC 0338Z 246DEG 43KT 4153 9787 
WIND...HAIL <50MPH 1.00IN

$$

ZAPOTOCNY
5 follow-up statements
025 
WWUS53 KOAX 240352
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1052 PM CDT WED MAY 23 2012

NEC011-037-119-141-167-240430-
/O.CON.KOAX.SV.W.0143.000000T0000Z-120524T0430Z/
COLFAX NE-BOONE NE-PLATTE NE-MADISON NE-STANTON NE-
1052 PM CDT WED MAY 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM 
CDT FOR NORTHWESTERN COLFAX...BOONE...PLATTE...MADISON AND STANTON 
COUNTIES...

AT 1048 PM CDT...NATIONAL WEATHER SERVICE METEROLOGISTS INDICATED 
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR 
ST. EDWARD...OR 24 MILES NORTHWEST OF COLUMBUS...MOVING NORTHEAST 
AT 45 MPH. 

LOCATIONS IMPACTED INCLUDE...
MADISON...ALBION...NEWMAN GROVE...ST. EDWARD...LEIGH...PLATTE 
CENTER...MONROE...LINDSAY...CRESTON...HUMPHREY...TARNOV AND 
CORNLEA. 

THIS INCLUDES HIGHWAY 81 BETWEEN MILE MARKERS 113 AND 149.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4164 9813 4198 9770 4187 9712 4145 9722
      4140 9771 4153 9770 4153 9788 4151 9789
      4151 9801
TIME...MOT...LOC 0348Z 242DEG 40KT 4159 9779 
WIND...HAIL 60MPH 1.00IN

$$

ZAPOTOCNY
250 
WWUS53 KOAX 240401
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1101 PM CDT WED MAY 23 2012

NEC011-240440-
/O.CAN.KOAX.SV.W.0143.000000T0000Z-120524T0430Z/
BOONE NE-
1101 PM CDT WED MAY 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR BOONE COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED. 

LAT...LON 4181 9782 4198 9770 4187 9712 4145 9722
      4140 9771 4153 9770 4154 9781
TIME...MOT...LOC 0359Z 246DEG 41KT 4162 9768 

$$

NEC037-119-141-167-240430-
/O.CON.KOAX.SV.W.0143.000000T0000Z-120524T0430Z/
COLFAX NE-PLATTE NE-MADISON NE-STANTON NE-
1101 PM CDT WED MAY 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM 
CDT FOR NORTHWESTERN COLFAX...PLATTE...MADISON AND STANTON 
COUNTIES...

AT 1057 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 
NEAR LINDSAY...OR 20 MILES NORTHWEST OF COLUMBUS...MOVING 
NORTHEAST AT 45 MPH. 

LOCATIONS IMPACTED INCLUDE...
MADISON...NEWMAN GROVE...LEIGH...PLATTE CENTER...MONROE...LINDSAY...
CRESTON...HUMPHREY...TARNOV AND CORNLEA. 

THIS INCLUDES HIGHWAY 81 BETWEEN MILE MARKERS 113 AND 149.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4181 9782 4198 9770 4187 9712 4145 9722
      4140 9771 4153 9770 4154 9781
TIME...MOT...LOC 0357Z 246DEG 41KT 4162 9768 
WIND...HAIL <50MPH 1.00IN

$$

ZAPOTOCNY
385 
WWUS53 KOAX 240409
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1109 PM CDT WED MAY 23 2012

NEC037-119-141-167-240430-
/O.CON.KOAX.SV.W.0143.000000T0000Z-120524T0430Z/
COLFAX NE-PLATTE NE-MADISON NE-STANTON NE-
1109 PM CDT WED MAY 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM 
CDT FOR NORTHWESTERN COLFAX...PLATTE...SOUTHEASTERN MADISON AND 
STANTON COUNTIES...

AT 1106 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 
NEAR WEST OF PLATTE CENTER...OR 19 MILES NORTHWEST OF 
COLUMBUS...MOVING NORTHEAST AT 50 MPH. 

LOCATIONS IMPACTED INCLUDE...
PLATTE CENTER...TARNOVE...MONROE...CRESTON...HUMPHREY...AND CORNLEA. 

THIS INCLUDES HIGHWAY 81 BETWEEN MILE MARKERS 113 AND 146.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4179 9761 4189 9743 4187 9712 4145 9722
      4141 9758 4152 9767 4172 9769
TIME...MOT...LOC 0406Z 246DEG 43KT 4165 9758 
WIND...HAIL <50MPH 1.00IN

$$

ZAPOTOCNY
238 
WWUS53 KOAX 240418
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1118 PM CDT WED MAY 23 2012

NEC037-119-141-167-240430-
/O.CON.KOAX.SV.W.0143.000000T0000Z-120524T0430Z/
COLFAX NE-PLATTE NE-MADISON NE-STANTON NE-
1118 PM CDT WED MAY 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM 
CDT FOR NORTHWESTERN COLFAX...PLATTE...SOUTHEASTERN MADISON AND 
STANTON COUNTIES...

AT 1115 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 
NEAR HUMPHREY...OR 17 MILES NORTH OF COLUMBUS...MOVING NORTHEAST AT 
50 MPH. 

LOCATIONS IMPACTED INCLUDE...
PLATTE CENTER...CRESTON...HUMPHREY...TARNOV AND CORNLEA. 

THIS INCLUDES HIGHWAY 81 BETWEEN MILE MARKERS 113 AND 146.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4177 9756 4189 9743 4187 9712 4145 9722
      4142 9750 4167 9763
TIME...MOT...LOC 0415Z 232DEG 51KT 4167 9744 
WIND...HAIL <50MPH 1.00IN

$$

ZAPOTOCNY
520 
WWUS53 KOAX 240426
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1126 PM CDT WED MAY 23 2012

NEC167-141-119-037-240440-
/O.EXP.KOAX.SV.W.0143.000000T0000Z-120524T0430Z/
COLFAX NE-PLATTE NE-MADISON NE-STANTON NE-
1126 PM CDT WED MAY 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLFAX...
PLATTE...SOUTHEASTERN MADISON AND STANTON COUNTIES WILL EXPIRE AT 
1130 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  
HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 4177 9756 4189 9743 4187 9712 4145 9722
      4142 9750 4167 9763
TIME...MOT...LOC 0426Z 246DEG 43KT 4167 9744 

$$

ZAPOTOCNY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:02 PM CDT, 7 hours 40 minutes earlier.

Area forecast discussion, May 23, 3:02 PM CDT, 7 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
302 PM CDT WED MAY 23 2012

.DISCUSSION...

ACTIVE PATTERN WILL PERSIST THROUGH MEMORIAL DAY WEEKEND WHICH NOT
ONLY KEEPS PRECIPITATION TIMING AND PLACEMENT THE PRIMARY FOCUS
...BUT ALSO MAKES FOR A CHALLENGING TEMPERATURE FORECAST.

SHORT TERM...TONIGHT AND THURSDAY. SURFACE COLD FRONT WAS NEAR A
WAYNE TO COLUMBUS LINE BY 19Z WITH VISIBLE SATELLITE SHOWING
POSSIBLE THICKENING/INCREASING CU FIELD NEAR AND BEHIND FRONT.
PER SPC MESOANALYSIS PAGE...STEEP MID LEVEL LAPSE RATES/WARM H7
TEMPERATURES HAVE THUS FAR CAPPED ACTIVITY...BUT MIXED LAYER AND
SFC CIN VALUES WERE DECREASING AND HIGH RESOLUTION SHORT TERM
MODELS DEVELOP PRECIP NEAR BOUNDARY IN 23Z-01Z PERIOD. THUS WOULD
EXPECT SOME ACTIVITY TO GET GOING EARLY IN THE TONIGHT PERIOD IF
NOT JUST BEFORE ZONE ISSUANCE TIME. WITH 0-6KM SHEAR VALUES NEAR
AND JUST W OF FRONT FORECAST TO INCREASE THROUGH THIS EVENING
WOULD SUSPECT FAIRLY ROBUST CONVECTION WITH SEVERE WIND/HAIL
THREAT PER LATEST SPC MCD. SECONDARY WAVE PIVOTING AROUND UPPER
TROUGH LATER TONIGHT SWINGS A SURFACE WAVE ALONG SEWD PROGRESSING
FRONT LATER TONIGHT WITH LOW LEVEL JET FORECAST TO PUSH A LITTLE
FARTHER N POSSIBLY PROVIDING A SECOND ROUND OF CONVECTION. WITH
PRECIPITABLE WATER VALUES MODESTLY HIGH... WILL NOT ONLY KEEP
HEAVY RAIN MENTION GOING TONIGHT BUT ALSO VERY HIGH POPS. MADE A
MINOR ADJUSTMENT IN DELAYING THESE HIGHER POPS LNK/OMA AREAS UNTIL
AFTER 02Z...HOWEVER. LATE NIGHT CONVECTION COULD SET UP A LITTLE
SE OF EVENING CONVECTION AND WITH FLASH FLOOD VALUES STILL FAIRLY
HIGH DID NOT MENTION FLASH FLOOD WATCH AT THIS TIME. FRONT SHOULD
PUSH ACROSS SERN ZONES BY MID DAY OR A LITTLE LATER ON THURSDAY
AND WITH SOME WRLY COMPONENT TO WINDS AND MINIMAL COOL
ADVECTION...SOME READINGS COULD HIT OR SURPASS 80 SERN ZONES.
MEANWHILE...POSSIBLE LINGERING SHOWERS/CLOUDS NRN ZONES COULD MAKE
IT A STRUGGLE TO REACH 70.

ISENTROPIC LIFT AND EASTERLY FLOW ON FRIDAY COULD PROVIDE ENOUGH
CLOUDS WITH LIMITED MIXING TO KEEP TEMPERATURE ON COOL SIDE OF
GUIDANCE. TRIMMED BACK MOST HIGHS. HOWEVER...PRETTY WARM H85 TEMPS
WILL BE CREEPING INTO FAR SE NEBR THUS WILL LEAVE FAR SRN ZONES
NEAR 80.

RISING UPPER HEIGHTS AHEAD OF WESTERN TROUGH WILL BE LIFTING
SURFACE WARM FRONT NORTH FRIDAY NIGHT INTO SATURDAY. THIS COULD
COUNTER FORCING/LIFT WITH THE FRONT AND LOW LEVEL JET...BUT
BASICALLY MADE LITTLE/NO POP CHANGES. MUCH WARMER TEMPERATURES
SHOULD MOVE ACROSS FORECAST AREA SATURDAY AND PROBABLY PERSIST
INTO SUNDAY MANY AREAS. BOOSTED HIGHS INTO LOWER 90S SERN ZONES.
KEPT HIGH POPS WITH FRONT SUN/SUN NIGHT BUT DID NOT ADJUST TIMING
YET...BUT COULD SEE CHANCES NOT ARRIVING UNTIL LATE AFTERNOON OR
LATER...SIMILAR TO TODAY.

FRONT COULD PUSH THOUGH QUICKLY ENOUGH TO PROVIDE A DECENT
MEMORIAL DAY WITH NW SURFACE WINDS PROVIDING DRYING/CLEARING.
HOWEVER...DID KEEP SMALL POPS GOING SERN ZONES.

COOLER WEATHER THEN POSSIBLE BY MID WEEK AS CANADIAN HIGH
PRESSURE BUILDS S ACROSS NRN PLAINS...ALTHOUGH DIFFERENCES BETWEEN
GFS AND ECMWF ON HOW MUCH COOLING. SO EVEN THOUGH LITTLE/NO
CHANGES WERE MADE FROM A MODEL BLEND PERSPECTIVE...CONFIDENCE NOT
VERY HIGH ON PRECIP CHANCES/TEMPS.

CHERMOK

&&

.AVIATION...
18Z TAFS FOR KOFK...KLNK AND KOMA.

MAIN CONCERN IS TSRA DEVELOPMENT ALONG A FRONTAL BNDRY SLOWLY
MOVING SOUTH THRU ERN NEB THIS AFTN AND EVENING. THE FRONT SHOULD
BE PASSING THRU KOFK AROUND 22Z. SFC BNDRY SHOULD THEN BE AT KOMA
AND KLNK AROUND 24/01Z...THEN STALL OUT. TSRA DEVELOPMENT ALONG
THE FRONT IS LIKELY WITH SEVERE POTENTIAL ACROSS ERN NEB MAINLY DURING
THE EARLY EVENING HOURS. A FEW STORMS MAY CONTAIN LARGE HAIL...BUT
HAVE OPTED TO NOT INCLUDE WITH 18Z ISSUANCE DUE TO AREAL
UNCERTAINTY. AFT 06Z...SEVERE THREAT DIMINISHES BUT OCCASIONAL SHRA
POSSIBLE AT ALL TERMINALS UNTIL ABOUT 24/14Z DUE TO PROXIMITY OF
STALLED FRONT. VFR CONDITIONS THOUGH EXPECTED OUTSIDE OF
THUNDERSTORM ACTIVITY.

DEE

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR NEZ034-044-045-
     051>053-065>068-078-088>093.

IA...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR IAZ043-055-056-069-
     079-080-090-091.

&&
Hazardous weather outlook, May 23, 5:31 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
531 PM CDT WED MAY 23 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-241245-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
531 PM CDT WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY
SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT WITH LARGE
HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. AN ISOLATED TORNADO
CANNOT BE RULED OUT. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAIN.

A COLD FRONT HAS PUSHED INTO EAST CENTRAL NEBRASKA AND NORTHWEST
IOWA...AND STORMS WILL CONTINUE TO FORM ALONG AND BEHIND THE FRONT
AS IT SAGS SOUTHWARD THROUGH TONIGHT. THE ENVIRONMENT IS
MODERATELY UNSTABLE AND HAS HIGH SHEAR...SUPPORTIVE OF SEVERE
STORMS INCLUDING SUPERCELLS. THE FRONT IS A SLOW-MOVING ONE...THUS
LOCALLY HEAVY RAINS WILL BE POSSIBLE AS STORMS TRACK OVER THE SAME
LOCATIONS.

SEVERE THUNDERSTORM WATCH NUMBER 293 REMAINS IN EFFECT THROUGH
11PM CDT.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY NIGHT THROUGH
MONDAY. LATER OUTLOOKS WILL REFINE THE SEVERE WEATHER THREAT
THROUGH THE HOLIDAY WEEKEND.

THE ACTIVE WEATHER PATTERN IS THE RESULT OF A FRONTAL SYSTEM
MOVING INTO THE AREA THIS AFTERNOON AND THIS EVENING AND LINGERING
IN THE REGION THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED THROUGH THE EVENING HOURS FOR MUCH OF
THE OUTLOOK AREA.

ZAPOTOCNY

In the hours before

Special weather statement, May 23, 9:13 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
913 PM CDT WED MAY 23 2012

NEZ051>053-240300-
DOUGLAS NE-SARPY NE-SAUNDERS NE-
913 PM CDT WED MAY 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS...SARPY AND EAST
CENTRAL SAUNDERS COUNTIES UNTIL 1000 PM CDT...

AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR YUTAN...OR 20 MILES WEST OF
OMAHA...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OMAHA...BELLEVUE...PAPILLION...LA VISTA...OFFUTT AFB...MILLARD...
RALSTON...ELKHORN...GRETNA...SPRINGFIELD...YUTAN...MEAD...WATERLOO...
CHALCO...BENNINGTON...BOYS TOWN AND MEMPHIS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 NEAR MILE MARKER 167.
 HIGHWAY 92 BETWEEN MILE MARKERS 456 AND 466.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 432 AND 454.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.

LAT...LON 4107 9588 4108 9643 4125 9651 4140 9611
      4140 9595 4136 9594 4135 9596 4133 9593
      4122 9591 4119 9592 4118 9590
TIME...MOT...LOC 0208Z 250DEG 22KT 4119 9639

MILLER
Special weather statement, May 23, 9:35 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
935 PM CDT WED MAY 23 2012

NEZ011-012-016-017-030-240330-
BOONE NE-CEDAR NE-ANTELOPE NE-PIERCE NE-KNOX NE-
935 PM CDT WED MAY 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOONE...CEDAR...
ANTELOPE...PIERCE AND KNOX COUNTIES UNTIL 1030 PM CDT...

AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING SEVERAL STRONG THUNDERSTORMS IN NORTHEAST NEBRASKA NORTH OF
A LINE FROM CLEARWATER TO COLERIDE...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NELIGH...HARTINGTON...PLAINVIEW...CREIGHTON...BLOOMFIELD...
RANDOLPH...OSMOND...ELGIN...WAUSA...COLERIDGE...VERDIGRE...ORCHARD...
CLEARWATER...NIOBRARA...OAKDALE...SANTEE...WYNOT...CROFTON...
FORDYCE AND BRUNSWICK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 329 AND 380.
 HIGHWAY 275 BETWEEN MILE MARKERS 25 AND 50.
 HIGHWAY 81 BETWEEN MILE MARKERS 177 AND 212.

LAT...LON 4254 9831 4278 9808 4277 9794 4287 9787
      4285 9744 4287 9731 4285 9722 4282 9721
      4277 9713 4276 9702 4258 9702 4210 9777
      4209 9783 4202 9789 4177 9829
TIME...MOT...LOC 0232Z 237DEG 45KT 4234 9774

ZAPOTOCNY
Special weather statement, May 23, 9:35 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
935 PM CDT WED MAY 23 2012

NEZ011-012-016-017-030-240330-
BOONE NE-CEDAR NE-ANTELOPE NE-PIERCE NE-KNOX NE-
935 PM CDT WED MAY 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOONE...CEDAR...
ANTELOPE...PIERCE AND KNOX COUNTIES UNTIL 1030 PM CDT...

AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING SEVERAL STRONG THUNDERSTORMS IN NORTHEAST NEBRASKA NORTH OF
A LINE FROM CLEARWATER TO COLERIDGE...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NELIGH...HARTINGTON...PLAINVIEW...CREIGHTON...BLOOMFIELD...
RANDOLPH...OSMOND...ELGIN...WAUSA...COLERIDGE...VERDIGRE...ORCHARD...
CLEARWATER...NIOBRARA...OAKDALE...SANTEE...WYNOT...CROFTON...
FORDYCE AND BRUNSWICK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 329 AND 380.
 HIGHWAY 275 BETWEEN MILE MARKERS 25 AND 50.
 HIGHWAY 81 BETWEEN MILE MARKERS 177 AND 212.

LAT...LON 4254 9831 4278 9808 4277 9794 4287 9787
      4285 9744 4287 9731 4285 9722 4282 9721
      4277 9713 4276 9702 4258 9702 4210 9777
      4209 9783 4202 9789 4177 9829
TIME...MOT...LOC 0232Z 237DEG 45KT 4234 9774

ZAPOTOCNY
Special weather statement, May 23, 9:57 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
957 PM CDT WED MAY 23 2012

IAZ079-NEZ051>053-067-240330-
MILLS IA-CASS NE-DOUGLAS NE-SARPY NE-SAUNDERS NE-
957 PM CDT WED MAY 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MILLS...NORTH
CENTRAL CASS...DOUGLAS...SARPY AND SOUTHEASTERN SAUNDERS COUNTIES
UNTIL 1030 PM CDT...

AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR ASHLAND...OR 21 MILES
SOUTHWEST OF OMAHA...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OMAHA...BELLEVUE...PAPILLION...LA VISTA...OFFUTT AFB...MILLARD...
RALSTON...GRETNA...ASHLAND...SPRINGFIELD...LOUISVILLE...CEDAR
CREEK...CHALCO...MEMPHIS AND SOUTH BEND.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 29 BETWEEN MILE MARKERS 37 AND 39.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 423 AND 454.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.

LAT...LON 4108 9581 4092 9635 4114 9646 4133 9595
      4125 9591 4119 9592 4118 9591 4119 9587
      4117 9586 4116 9588 4116 9585
TIME...MOT...LOC 0256Z 245DEG 31KT 4105 9631

MILLER
Local storm report, May 23, 9:58 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
958 PM CDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     HAIL             OSMOND                  42.36N 97.60W
05/23/2012  M1.00 INCH       PIERCE             NE   LAW ENFORCEMENT

&&

VDEWALD
Special weather statement, May 23, 10:23 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1023 PM CDT WED MAY 23 2012

NEZ016-017-030-031-042-240430-
BOONE NE-ANTELOPE NE-PIERCE NE-MADISON NE-PLATTE NE-
1023 PM CDT WED MAY 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR BOONE...ANTELOPE...PIERCE...
MADISON AND PLATTE COUNTIES UNTIL 1130 PM CDT...

AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING SEVERAL STRONG THUNDERSTORM IN NORTHEAST NEBRASKA...MOVING
NORTHEAST AT 45 MPH. THESE STORMS WILL AFFECT PARTS OF
BOONE...ANTELOPE...PIERCE...MADISON...AND PLATTE COUNTIES.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALBION...PIERCE...NELIGH...PLAINVIEW...BATTLE CREEK...NEWMAN GROVE...
ST. EDWARD...OSMOND...ELGIN...CEDAR RAPIDS...CLEARWATER...
PETERSBURG...PLATTE CENTER...OAKDALE...MEADOW GROVE...MONROE...
LINDSAY...TILDEN...HUMPHREY AND BRUNSWICK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 347 AND 367.
 HIGHWAY 275 BETWEEN MILE MARKERS 28 AND 70.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY AFTERNOON FOR EAST CENTRAL NEBRASKA.

LAT...LON 4229 9828 4243 9753 4142 9746 4141 9770
      4153 9770 4151 9803 4148 9810 4148 9829
TIME...MOT...LOC 0320Z 222DEG 38KT 4156 9811

ZAPOTOCNY

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:06 PM CDTTornado WarningOAXButler, Seward13 min
May 23, 7:12 PM CDTTornado WarningOAXLancaster, Saunders33 min
May 23, 7:13 PM CDTSpecial Weather StatementOAXDodge47 min
May 23, 7:16 PM CDTSevere Thunderstorm WarningOAXButler, Saunders44 min
May 23, 7:35 PM CDTSevere Thunderstorm WarningOAXBurt, Washington40 min
May 23, 7:51 PM CDTSevere Thunderstorm WarningOAXDouglas, Saunders, Washington39 min
May 23, 8:24 PM CDTSevere Thunderstorm WarningOAXWashington36 min
May 23, 8:30 PM CDTSevere Thunderstorm WarningOAXLancaster, Saunders30 min
May 23, 8:42 PM CDTSevere Thunderstorm WarningOAXLancaster, Saunders33 min
May 23, 8:47 PM CDTSpecial Weather StatementOAXKnox28 min
May 23, 8:56 PM CDTSpecial Weather StatementOAXSaunders34 min
May 23, 8:58 PM CDTSpecial Weather StatementOAXLancaster47 min
May 23, 9:13 PM CDTSpecial Weather StatementOAXDouglas, Sarpy47 min
May 23, 9:21 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Saunders39 min
May 23, 9:35 PM CDTSpecial Weather StatementOAXAntelope, Cedar, Knox, Pierce55 min
May 23, 9:43 PM CDTSevere Thunderstorm WarningOAXCedar, Knox, Pierce32 min
May 23, 9:57 PM CDTSpecial Weather StatementOAXSarpy33 min
May 23, 10:23 PM CDTSpecial Weather StatementOAXAntelope, Boone, Madison, Pierce, Platte67 min
May 23, 11:38 PM CDTSpecial Weather StatementOAXColfax, Cuming67 min
May 24, 12:19 AM CDTSpecial Weather StatementOAXBoone116 min
May 24, 12:50 AM CDTSpecial Weather StatementOAXMadison, Platte, Stanton25 min
May 24, 1:02 AM CDTAreal Flood AdvisoryOAXBoone, Platte3 hr
May 24, 1:35 AM CDTSpecial Weather StatementOAXButler, Colfax, Platte55 min
May 24, 2:02 AM CDTAreal Flood AdvisoryOAXCuming, Thurston3 hr
May 24, 3:23 AM CDTAreal Flood AdvisoryOAXAntelope, Boone, Cedar, Knox, Pierce4 hr
May 24, 4:42 PM CDTSpecial Weather StatementOAXBoone, Madison48 min
May 24, 5:26 PM CDTSpecial Weather StatementOAXStanton49 min
May 24, 5:40 PM CDTSevere Thunderstorm WarningOAXColfax, Madison, Platte, Stanton35 min
May 24, 5:55 PM CDTTornado WarningOAXColfax, Platte22 min
May 24, 6:23 PM CDTSpecial Weather StatementOAXDodge37 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.